Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Effect of Viscosity on the Structure of Shock Waves

Hanaa Hamad
Proceedings: Mathematical, Physical and Engineering Sciences
Vol. 452, No. 1953 (Oct. 8, 1996), pp. 2163-2172
Published by: Royal Society
Stable URL: http://www.jstor.org/stable/52963
Page Count: 10
  • Read Online (Free)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Effect of Viscosity on the Structure of Shock Waves
Preview not available

Abstract

The structure of one-dimensional shock waves is investigated using the Navier-Stokes equation for the gas phase. The resulting system of three ordinary nonlinear differential equations is reduced to a system of two autonomous nonlinear differential equations which are solved exactly. This solution is obtained formally by assuming that the viscosity is temperature dependent, and that the heat conductivity is neglected.

Page Thumbnails

  • Thumbnail: Page 
2163
    2163
  • Thumbnail: Page 
2164
    2164
  • Thumbnail: Page 
2165
    2165
  • Thumbnail: Page 
2166
    2166
  • Thumbnail: Page 
2167
    2167
  • Thumbnail: Page 
2168
    2168
  • Thumbnail: Page 
2169
    2169
  • Thumbnail: Page 
2170
    2170
  • Thumbnail: Page 
2171
    2171
  • Thumbnail: Page 
2172
    2172